Search health advice

Question

Posted by: | 30/11/2018

Q
Medication for Anxiety

I have been on Nuzak for over 2 years now and have tried to steadily get off, but it did not seem to work, as I got too agitated and irritable. I think I might rather suffer from anxiety rather than just depression. I also get very bad pms. Is there possibly a better medication I could consider and discuss with a doctor?

EXPERT’S REPLY

Posted 30/11/2018

A
Doctors sometimes forget that whenever they prescribe anything, they must also provide good advice on when to stop taking the med, and HOW to do that. With many drugs, including Nuzak, it's a bad idea to ever stop them abruptly, as that can cause symptoms such as you describe ; they need to be stopped gradually, over time, the precise details depending on the dose and nature of the tablets / capsules you are taking.  And this is what your doctor needed to tell you about.
Though drugs like Nuzak are caked antidepressants, they are just as effective in treating anxiety disorders and other conditions. There are quite a wide variety now available, and maybe your doctor could suggest a different one which might suit you better.  Remember, too, that some varieties of counselling, like CBT, can be very helpful for  anxiety and for depression.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Advertisement

POLL

%
Thank you for participating

%
Thank You for subscribing!